Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 48, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2006, 4:07 AM MST for Pima County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 4:07 AM MST (11:07 UTC)
- Expired
- Jul 30, 2006, 6:00 AM MST
- In force
- 113 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 49 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 301112
FFWTWC
AZC019-301400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
407 AM MST SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN
VALLEY
* UNTIL 700 AM MST
* AT 358 AM MST...HEAVY RAIN WAS REPORTED FROM A LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM THREE POINTS TO REDINGTON. THESE
STORMS WERE MOVING SOUTH AT 10 TO 15 MPH. AUTOMATED RAIN GAGES
NEAR THE CATALINA MOUNTAINS HAVE RECORDED BETWEEN A HALF AN INCH
TO AN INCH OR RAIN IN LESS THAN A HOUR. WITH THE GROUND ALREADY
SATURATED AFTER THREE DAYS OF RAIN...NOT MUCH RAIN IS NEEDED FOR
FLASH FLOODING TO OCCUR...ESPECIALLY ALONG THE CANADA DEL ORO WASH
AND IN SABINO CANYON.
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
SAHUARITA BY 500 AM MST
GREEN VALLEY BY 520 AM MST
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. FLOODING IS OCCURRING
OR IS IMMINENT. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER
MOVE UP TO HIGHER GROUND.
LAT...LON 3250 11129 3253 11047 3173 11046 3174 11117
3212 11139
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 301206
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
500 AM MST SUN JUL 30 2006
AZC019-301400-
PIMA AZ-
505 AM MST SUN JUL 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM MST FOR
EASTERN PIMA COUNTY...
AT 458 AM MST...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN WAS
IN THE FOOTHILLS OF THE CATALINA MOUNTAINS...IN REDINGTON PASS...AND
IN THE RINCON MOUNTAINS. ELSEWHERE...LIGHT TO MODERATE SHOWERS WERE
OCCURRING. MOVEMENT OF THE STORMS IS TO THE SOUTH SOUTHEAST AROUND
10 MPH. AUTOMATED GAGES IN THE CATALINA MOUNTAINS RECORDED UP TO
1.25 INCHES OF RAIN SINCE 3 AM...WITH LESS THAN A HALF AN INCH IN
THE TANQUE VERDE AREA. EXCEPT EXCESSIVE RUNOFF IN THE CANADA DEL ORO
WASH AND IN SABINO CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3250 11129 3253 11047 3173 11046 3174 11117
3212 11139
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 301330
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
627 AM MST SUN JUL 30 2006
AZC019-301400-
PIMA AZ-
627 AM MST SUN JUL 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM MST FOR
EASTERN PIMA COUNTY...
AT 621 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY SHOWERS OVER FAR EASTERN PIMA COUNTY
INCLUDING THE RINCON MOUNTAINS AND NEAR GREEN VALLEY. ELSEWHERE ONLY
ISOLATED LIGHT SHOWER ACTIVITY WAS OCCURRING. DUE TO THE HEAVY RAIN
ON THE CATALINA MOUNTAINS EARLIER THIS MORNING...SIGNIFICANT RUNOFF
IS OCCURRING ON SABINO CREEK AND LIKELY ON THE CANADA DEL ORO WASH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. NEVER DRIVE
CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3250 11129 3253 11047 3173 11046 3174 11117
3212 11139
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:30 AM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 30, 2:30 AM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 AM MST SUN JUL 30 2006 .SYNOPSIS...THE COMBINATION OF A VERY MOIST AIR MASS AND A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION LATE MONDAY. UNTIL THEN HEAVY RAINFALL RATES AND FLASH FLOODING WILL BE A CONCERN. BY WEDNESDAY THE AIR MASS WILL BEGIN TO DRY OUT FOR A RETURN TO NORMAL AFTERNOON/EVENING THUNDERSTORM FORECAST. && .DISCUSSION...AFTER FOUR DAYS OF MODERATE TO HEAVY RAINS...IT IS PRETTY SOGGY ACROSS SOUTHEAST ARIZONA...WITH A FIFTH MORNING OF ACTIVITY CURRENTLY UNDERWAY AS STORM UP NORTH MOVE TO THE SOUTH. ANY THUNDERSTORM WILL HAVE POTENTIAL OF DROPPING AN INCH PRETTY QUICK. WITH THAT SAID AND CURRENT HYDROLOGIC CONDITIONS...WILL KEEP FLASH FLOOD WATCH GOING THROUGH THIS EVENING. SIGNIFICANT FLOW CONTINUES DOWN THE SANTA CRUZ RIVER IN PINAL COUNTY...AND COMBINED WITH TODAY RAINFALL AND THE FACT THAT PARTS OF ELOY WAS FLOODED ON FRIDAY AND SATURDAY...WILL KEEP FLOOD WARNING UP ON THE SANTA CRUZ THROUGH NOON. THE MAIN CULPRIT DRIVING THIS ACTIVITY SINCE FRIDAY IS THE CUT-OFF UPPER LOW...THAT IS CURRENTLY SPINNING OVER ALBUQUERQUE. THIS FEATURE WILL BE AROUND FOR ANOTHER 24 TO 36 HOURS BEFORE GETTING KICKED NORTHEAST AS PACIFIC NW TROF MOVES INLAND. SO AFTER ANOTHER ACTIVE MORNING...CONDITIONS SHOULD QUIET DOWN THIS AFTERNOON...THEN PICK UP AGAIN LATER TONIGHT. AFTERNOON HIGH TEMPERATURES WILL CONTINUE TO BE 10 TO 13 DEGREES BELOW NORMAL...EXCEPT OUT IN WESTERN PIMA COUNTY WHERE THEY WILL ONLY BE A FEW DEGREES BELOW NORMAL. A DRIER SOUTHWEST FLOW ALOFT WILL ENTER THE PICTURE TUESDAY AND BE AROUND THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. THIS FLOW WILL SLOWLY DECREASE MOISTURE ACROSS THE AREA AND BRING UP BACK INTO A NORMAL AFTERNOON/EARLY EVENING THUNDERSTORM FORECAST WITH TEMPERATURES REBOUNDING CLOSER TO NORMAL VALUES FOR EARLY AUGUST. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES AZZ019-029>035 UNTIL 8 PM MST THIS EVENING. FLOOD WARNING PUBLIC ZONE AZZ029 UNTIL 12 NOON MST SUNDAY. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 7:55 PM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 755 PM MST SAT JUL 29 2006 AZZ019-030>035-301400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 755 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING... .DAY ONE...TONIGHT A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL LIKELY CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-301400- SOUTHEAST PINAL COUNTY- 755 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. ...FLOOD WARNING IN EFFECT UNTIL 12 PM NOON MST SUNDAY... ...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING... .DAY ONE...TONIGHT HEAVY RAINFALL FROM LAST NIGHT AND THE PAST FEW DAYS HAD RESULTED IN SIGNIFICANT FLOWS ON THE SANTA CRUZ RIVER AND A FLOOD WARNING IS IN EFFECT FOR THIS AREA. PERSONS IN ELOY AND CHUICHU SHOULD MONITOR CONDITIONS ON THE SANTA CRUZ CLOSELY. A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL LIKELY CAUSE FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:52 PM MST | Flash Flood Warning | TWC | Pima | |
| Jul 30, 1:50 AM MST | Flash Flood Warning | TWC | Graham | |
| Jul 30, 3:28 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 32 min |
| Jul 30, 4:55 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 35 min |
| Jul 30, 6:49 AM MST | Flash Flood Warning | TWC | Pima | 71 min |
| Jul 30, 4:10 PM MST | Flash Flood Warning | TWC | Santa Cruz | 24 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.